Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 11, 2022, 1:56 AM CST for 33 counties in Kentucky. It took effect at Feb 11, 2022, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 1:56 AM CST (07:56 UTC)
- In effect from
- Feb 11, 2022, 11:00 AM CST
- Expired
- Feb 11, 2022, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 33 counties
Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Hart County, KY, Jessamine County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Simpson County, KY, Taylor County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS73 KLMK 110756 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 256 AM EST Fri Feb 11 2022 KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300- /O.NEW.KLMK.WI.Y.0001.220211T1700Z-220211T2300Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 256 AM EST Fri Feb 11 2022 /156 AM CST Fri Feb 11 2022/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS EVENING... * WHAT...Southwesterly wind gusts as high as 40 to 45 mph. * WHERE...Portions of central Kentucky. * WHEN...Late this morning and early afternoon through the early evening hours. * IMPACTS...Gusty winds could blow around unsecured objects. Weakened tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
243 WWUS73 KLMK 111229 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 729 AM EST Fri Feb 11 2022 KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300- /O.CON.KLMK.WI.Y.0001.220211T1700Z-220211T2300Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 729 AM EST Fri Feb 11 2022 /629 AM CST Fri Feb 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS EVENING... * WHAT...Southwesterly wind gusts as high as 40 to 45 mph. * WHERE...Portions of central Kentucky. * WHEN...Late this morning and early afternoon through the early evening hours. * IMPACTS...Gusty winds could blow around unsecured objects. Weakened tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 13
814 WWUS73 KLMK 111829 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 129 PM EST Fri Feb 11 2022 KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-112300- /O.CON.KLMK.WI.Y.0001.000000T0000Z-220211T2300Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 129 PM EST Fri Feb 11 2022 /1229 PM CST Fri Feb 11 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... * WHAT...Southwesterly wind gusts as high as 50 mph. * WHERE...Portions of central Kentucky. * WHEN...This afternoon through the early evening hours. * IMPACTS...Gusty winds could blow around unsecured objects. Weakened tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 13
169 WWUS73 KLMK 112303 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 603 PM EST Fri Feb 11 2022 KYZ035>037-039>043-046>049-054>057-062>067-070>078-081-082-120015- /O.EXP.KLMK.WI.Y.0001.000000T0000Z-220211T2300Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 603 PM EST Fri Feb 11 2022 /503 PM CST Fri Feb 11 2022/ ...WIND ADVISORY HAS EXPIRED... Gusty west winds have started to diminish and will continue to subside after sunset. A few gusts between 30 and 40 mph are possible in the next hour or two. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:02 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 10, 11:02 PM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1202 AM EST Fri Feb 11 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Friday) Issued at 245 PM EST Thu Feb 10 2022 Discussion...The lower Ohio Valley is under the brief influence of surface high pressure and rather zonal flow aloft. Going into the weekend, a shortwave trough reinforces the mean longwave pattern as the attendant surface low tracks through the upper Great Lakes sending a cold front to our area. Highlights...Expect clear skies for the rest of this afternoon and early evening as a dry and stable air mass accompanies the transient surface high pressure. Winds will decrease and start backing by sunset as the radiational cooling sets up and the PBL decouples. While the positively-tilted wave approaches from the Midwest, mid-to- high level clouds will stream to our area overnight. Winds will blow from the SW on Friday, gusting once again due to the tightening pressure gradient. As a result, WAA will send highs to the low 60s south of the Parkways. On the other hand, the pre-frontal sensible weather starts to manifest in southern IN (most likely as light rain) close to Friday noon. There is a signal for moderate rain for the 10/18-11/00Z period along the Kentucky-Indiana state line due to isentropic lifting caused by a 700-mb LLJ. So far, accumulations in this area average between 0.25-0.50 in, with the 6-hr HREF PMM signaling localized rainfall up to 0.75 in. No matter what scenario plays out, the 6-hr FFG for the area is above 2 inches, no major flood concerns with this event. Likewise, HEFS model guidance does not forecast any river to go into minor flood stage (RCHK2 very likely into Action Stage). Then, the advancing cold front will start pushing the rain shield eastward by Saturday 06Z with rain clearing out central KY by 12Z. Temps on Saturday morning drop down to the low 20s in southern IN and around the freezing point in the Cumberland region. It is worth mentioning that although forecast soundings do not support heavy snow in the post-frontal air mass, hi- res guidance does depict a low-level cloud deck streaming from the Midwest and Great Lakes. Therefore, this forecast package has included a low chance of some snowflakes/flurries during early Saturday morning. .Long Term...(Friday night through Thursday) Issued at 232 PM EST Thu Feb 10 2022 The upper trough will approach Saturday and push through the region Saturday night. Lapse rates will be steep but moisture will be quite shallow. The northern Blue Grass into southeast Indiana may get some slight enhancement from Lake Michigan in the morning before sfc- 850mb flow turns more westerly in the afternoon. Overall, can't rule out some flurries/sprinkles or a few snow/rain showers but will keep PoPs low. Sunday a sharp shortwave trough will cross the upper Great Lakes and a surface trough will move into the Ohio Valley. We'll have cyclonic flow aloft and strong low level lapse rates, but a strong inversion, weak mid-level lapse rates, light synoptic winds, and the surface boundary will be broad with little if any convergence. There is a question of how much moisture will be available, especially in the DGZ. For now will go with isolated afternoon snow showers, especially in southern Indiana and north central Kentucky. Dry weather is in store for Monday through Wednesday with high pressure generally in control (other than a possible weak, dry frontal passage early Tuesday morning). Temperatures will moderate from highs in the mid 30s to low 40s Monday...to around 60 on Wednesday. By the last day of the forecast a Plains storm system will be approaching. Still a fair amount of model disagreement this far out, with the GFS slowing the system down but the ECMWF and CMC still pushing it quickly eastward. Cluster analysis shows spread in the placement of the upper trough on day 7, and there is spread in QPF placement among the GEFS members, though the rough idea is that the axis of heaviest precipitation may remain just off to our west and north on Thursday. Precipitable water values are progged to be high, especially to our south, but not extreme. Thursday QPF at this point is around an inch, but rain will likely continue into Friday, so storm totals will be higher than that. Also, it wouldn't be surprising to see QPF numbers rise as time goes on with the Gulf wide open and the mature organization of the system. Right now it looks like a high shear/low CAPE set-up with widespread rain...no thunder in the forecast yet. Much better instability to our south over the lower Mississippi Valley. Stay tuned as the forecast adjusts over the next several days. && .Aviation...(06Z TAF Issuance) Issued at 1201 AM EST Fri Feb 11 2022 A low level jet will strengthen over the region this morning and result in a short period of marginal LLWS criteria that will persist for 2-3 hours after sunrise. We should see the low levels begin mixing out and allowing some of the gusty southwesterly winds to reach the surface within a few hours of sunrise. Strongest winds at this time will likely be across portions of central KY that include KLEX and KBWG, where gusts could approach or exceed 30kts. Areas farther to the NW will likely not mix out as much due to cloud cover, so gusts should be slightly weaker. Rain showers will develop ahead of a cold front this afternoon and impact TAF sites from NW to SE. Overall intensity of the showers should be light, so not anticipating much in the way of visibility impacts. Winds will switch from SW to NW behind the front. MVFR to IFR cigs will also develop toward the end of the forecast period behind the cold front. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...ALL Long Term...13 Aviation...DM
Hazardous weather outlook, Feb 10, 2:06 PM CST, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 306 PM EST Thu Feb 10 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 306 PM EST Thu Feb 10 2022 /206 PM CST Thu Feb 10 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ALL/13
Nearby
Wind Advisories in Kentucky, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.